Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS New Orleans, LA

July 19, 2000Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 19, 2000, 4:25 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2000, 4:25 PM CDT (21:25 UTC)
Expired
Jul 19, 2000, 5:30 PM CDT
In force
65 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:35 PM CDTThunderstorm Wind 52 EProgress, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 192127
SVRNEW
LAC105-117-MSC113-147-192230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 PM CDT WED JUL 19 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 530 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MOUNT HERMAN...OR ABOUT 15 MILES NORTHWEST
  OF FRANKLINTON...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL PIKE COUNTY AT 440 PM CDT
  RURAL TANGIPAHOA PARISH AT 440 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:40 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 19, 1:40 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
140 PM CDT WED JUL 19 2000

MODELS FAIR WITH NGM SHOWING HIGHER QPF VALUES AGAIN. EACH KEEPS
H5 RIDGE OVER AREA THURSDAY BEFORE FLATTENING RIDGE FRIDAY AHEAD OF
NEXT MAJOR SHORT WAVE MOVING EAST ACROSS CENTRAL PLAINS. AVN
RETROGRADES RIDGE TO WEST ALLOWING SURFACE FRONT TO DROP SOUTHEAST
INTO GULF COASTAL PLAINS THIS WEEKEND.  THIS SHOULD RELIEVE AREA OF
HEAT ADVISORY CONDITIONS AND PROVIDE MUCH NEEDED PRECIPITATION SAT
AND SUN.  IN THE MEANTIME...BROKEN CLOUDS OVER SOUTHEAST LOUISIANA
ASSOCIATED WITH WEAK SHORT WAVE OFF THE COAST HAVE HELPED TO CAP OFF
MAX TEMPERATURES IN THE LOWER TO MID 90S TODAY. EXPECT THESE CLOUDS
TO DISSIPATE TONIGHT. WEAK SHORT WAVE WILL DRP SOUTHEAST OVER STATE
AGAIN THUR AND HANG IN OVER COASTAL WATERS FRI. MEANWHILE SURFACE
FRONT ASSOCIATED WITH H5 TROUGH WILL DROP SOUTH INTO N LA AND CENTRL
MS FRIDAY. WILL SHOW IMPROVING CHANCE OF PRECIPITATION FRIDAY
THROUGH SUNDAY.
CURRENT WEAT TO NORTHWEST FLOW OVER AREA WILL MAINTAN MINIMUM TEMPS
IN ZONES SOUTH OF LAKE PONTCHARTRAIN TONIGHT AND THU NIGHT AT 80 OR
ABOVE.  WILL CONTINUE HEAT ADVISORY THROUGH THURSDAY. EXPECT THIS
WILL BE CANCELLED FRIDAY. PRELIMINARY NUMBERS FOLLOW:

MCB 74/98/73/95 1314  BTR 78/95/77/95 0214
MSY 82/97/80/85 1213  GPT 75/99/74/98 1313

.NEW...NONE.
LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN.
MS...NONE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:45 PM CDTSevere Thunderstorm WarningLIXWashington30 min
Jul 19, 5:45 PM CDTSevere Thunderstorm WarningLIXWalthall30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.